Alert archive / Puerto Rico / Flash Flood Warnings in 2007
Flash Flood Warning 58, NWS JSJ
NWS JSJ issued this flash flood warning at Sep 14, 2007, 2:11 PM CDT. It was in force for 88 days. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 14, 2007, 2:11 PM CDT (19:11 UTC)
- Expired
- Dec 11, 2007, 4:00 PM CST
- In force
- 88 days
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
The radar
The San Juan radar (TJUA), 99 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 30, 12:20 AM CDT | FLOOD | Hormigueros, PR | EMERGENCY MANAGEMENT REPORTED ROADS 114 AND 319 WERE IMPASSABLE DUE TO RIO GUANAJIBO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 141915
FFWSJU
PRC127-142015-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
311 PM AST FRI SEP 14 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
SAN JUAN
* UNTIL 415 PM AST
* AT 306 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR AND RIVER
GAGES INDICATED FLASH FLOODING FROM VERY HEAVY RAINS OVER THE
WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN JUAN
NEAR THE AREAS OF PUERTO NUEVO...HATO REY AND CUPEY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1841 6607 1844 6610 1846 6610 1846 6604
1844 6602 1830 6604 1830 6607
$$
RA/FC1 follow-up statement
000
WGCA52 TJSJ 111556
FFWSJU
PRC023-055-059-067-079-111-113-121-125-153-112200-
/O.NEW.TJSJ.FF.W.0058.071211T1553Z-071211T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1153 AM AST TUE DEC 11 2007
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
HORMIGUEROS
SABANA GRANDE
SAN GERMAN
YAUCO
GUAYANILLA
GUANICA
PONCE
CABO ROJO
PENUELAS
LAJAS
* UNTIL 600 PM AST TUESDAY
* AT 1149 AM AST...USGS RIVER SENSOR INDICATES THAT THE RIO
GUAYANILLA IS NEAR ITS FLOOD STAGE AND WILL FLOOD WITH ANY
ADDITIONAL RAINFALL OVER THE NEXT FEW HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TALLABOA
ALTA...SANTO DOMINGO...SAN GERMAN...SABANA GRANDE...PENUELAS...
PALOMAS...YAUCO...LAJAS...GUAYANILLA AND CABO ROJO
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1797 6721 1814 6718 1814 6713 1816 6711
1811 6663 1799 6663
TIME...MOT...LOC 1553Z 180DEG 0KT 1797 6688
$$
AASWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Sep 14, 10:09 AM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Sep 14, 10:09 AM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1109 AM AST FRI SEP 14 2007 .UPDATE...VORT WAVES ASSOCIATED WITH AN UPPER LEVEL LOW TO THE NORTHEAST OF THE AREA ARE DIGGING SOUTHWEST AND BRUSHING THE AREA THIS MORNING...ADVECTING SUFFFICIENT MOISTURE TO CONVERGE WITH THE ISLAND LAND BREEZE AND CAUSE SHOWERS OVER THE NORTHERN AND EASTERN COASTS. RADAR WIND PROFILE SHOWS MEAN SOUTHEASTERLY COMPONENT IN LOWER LEVEL WIND FLOW BEGINNING TO BUILD IN. FLOW SHOULD TURN TO MORE DUE EAST DURING THE DAY...CAUSING THE FAVORABLE AFTERNOON CONVERGENT SHOWERS TO DEVELOP OVER THE WEST CENTRAL AND WESTERN INTERIOR. && .PREV DISCUSSION... /ISSUED 509 AM AST FRI SEP 14 2007/ SYNOPSIS...AT UPPER LEVELS...LOW PRESSURE NORTH OF PUERTO RICO IS DIGGING SOUTH SOUTHWEST ACROSS THE DOMINICAN REPUBLIC. A SECOND LOW WILL MOVE WEST TOWARD ITS POSITION OVER THE WEEKEND. WEST SOUTHWEST FLOW WILL CONTINUE THROUGH THE WEEKEND. DURING THE WEEK A TROUGH FORMS OVER THE AREA AND TO THE NORTH OF THE U.S. VIRGIN ISLANDS...SHIFTING A LITTLE WEST ACROSS US TOWARD THE END. LOW PRESSURE IN THE WESTERN ATLANTIC BECOMES A DOMINATING FEATURE. AT MID LEVELS...HIGH PRESSURE CONTINUES OVER THE WESTERN ATLANTIC UNTIL MID WEEK NEXT WEEK. LOW PRESSURE NEAR 25 NORTH 50 WEST LAST NIGHT MOVES SLOWLY WEST UNTIL MONDAY WHEN IT IS FOUND NEAR 22 NORTH 60 WEST. AFTER MONDAY...HIGH PRESSURE RIDGES IN FROM THE EAST OVER THE LESSER ANTILLES TO PUERTO RICO. AT MID WEEK LOW PRESSURE ALSO MOVES STRAIGHT SOUTH NEAR 67 WEST UNTIL IT HAS REACHED ABOUT 33 NORTH ON SATURDAY NIGHT OF NEXT WEEK. AT LOWER LEVELS...A TROUGH NORTH OF US NEAR 700 MB IS MOVING WEST SOUTHWEST. HIGH PRESSURE OVER THE WESTERN ATLANTIC SLOWLY GIVES WAY TO A TROUGH MIGRATING NORTHWEST TO OUR NORTHEAST. THIS SAME TROUGH CONTAINS INGRID. WHILE THE TROUGH IS TO OUR NORTH...A SECOND TROUGH WILL JOIN IT. THIS MERGED AREA OF LOW PRESSURE WILL MOVE NORTH NEXT WEEKEND WHILE ANOTHER TROUGH ENTERS THE CARIBBEAN. DISCUSSION...NUMEROUS SHOWERS HAVE MOVED ACROSS THE ATLANTIC AND CARIBBEAN WATERS OVERNIGHT AND ARE ONLY NOW BEGINNING TO TURN TO THE WEST FROM THEIR SOUTHWEST HEADING. BUT THIS IS ABOUT WHAT THE GFS HAS PROJECTED. ALSO THE BAND OF MOISTURE THAT SHOWS UP IN THE GFS AT 850 MB TO OUR SOUTHEAST RUNNING NORTHEAST SOUTHWEST IS TRACED OUT BY LOCAL RADAR WITH LARGER CELLS AND MUCH HIGHER TOPS. INFORMATION FROM THE LOCAL PROFILER HAS BEEN MISSING SINCE BEFORE 00Z. THE GFS SHOWS THIS BAND MOVING ACROSS US BY 18Z BUT ALSO SHOWS IT WEAKENING. THIS SHOULD YIELD SCATTERED SHOWERS ACROSS THE AREA TODAY...WITH PERHAPS MORE COVERAGE THAN YESTERDAY. THE UPPER LEVEL LOW DEEPENS TO OUR NORTHWEST AND WILL ALSO GRADUALLY IMPROVE THE DYNAMICS IN AND AROUND THE AREA. THE GFS SHOWS DIVERGENCE ALOFT DANCING ABOUT THE AREA WITH BETTER MOISTURE TO THE WEST DURING THE NIGHT SO OVERALL THERE MAY BE LITTLE SIGNIFICANT CHANGE IN THE WEATHER EXCEPT THAT FLOW WILL TURN SOUTHEAST AGAIN AND TEMPERATURES ON THE NORTH COAST WILL AGAIN BE CLOSE TO 90. FORTUNATELY ADDITIONAL CLOUDS SHOULD BALANCE OUT THE WARMER TEMPERATURES CAUSED BY THE DOWNSLOPE FLOW OVER THE METROPOLITAN AREA. THESE CONDITIONS WILL PREVAIL THROUGH THE WEEKEND AND THEN LOWER LEVEL FLOW TURNS NORTHEAST IN RESPONSE TO THE PASSAGE OF THE TROUGH CONTAINING WHAT IS NOW INGRID. AT 5 AM INGRID WAS AT 15.1 NORTH 49.2 WEST AND WAS MOVING AT 6 KNOTS TOWARD THE WEST NORTHWEST. CURRENT FORECASTS SHOW IT STRENGTHENING SLIGHTLY...BUT THEN WEAKENING AS IT ENTERS HIGHER SHEAR IN THE UPPER ATMOSPHERE CLOSER TO US. IT IS EXPECTED TO PASS TO THE NORTHEAST OF THE LEEWARD ISLANDS BY ALL THE MODELS NOW. MODELS SEEM TO BE MORE CONSISTENT WITH TAKING INGRID TO THE NORTHEAST OF THE LEEWARD ISLANDS WITH LITTLE OR NO WINDS AND NO MORE MOISTURE THAN WE ARE CURRENTLY EXPERIENCING EXPECTED HERE. THE TAIL MAY BRING A SHOT OF MOISTURE ON WEDNESDAY...BEFORE THE LOWER LAYERS BECOME CONSIDERABLY DRYER FRIDAY. THEN...SATURDAY...ANOTHER BAND OF MOISTURE RIDES AHEAD OF A MODEST WIND SURGE GENERATED IN THE SOUTHWEST QUADRANT OF A WESTWARD MIGRATING HIGH PRESSURE AT 850 MB. AVIATION...SCATTERED STRONG CONVECTION IN A MOIST LOWER LAYER WILL CONTINUE TODAY AND OVER THE WEEKEND...WITH AFTERNOON CONVECTION MAINLY OVER THE NORTHWEST INTERIOR PORTION OF PUERTO RICO AND NIGHTTIME SHOWERS BEGINNING TO AFFECT THE EAST AND SOUTHEAST COASTS. CURRENTLY THE ROUTE TO MIAMI HAS LITTLE OR NO STRONG CONVECTION BUT MOISTURE WILL IMPROVE OVER THE WEEKEND AND CONVECTION WILL INCREASE. MARINE...MARINERS WILL FIND SOME RELATIVELY QUIET SEAS THROUGH THE WEEKEND AND EVEN INTO MONDAY. MODELS DO NOT SHOW MUCH INCREASE IN SEAS DUE TO INGRID...BUT SOME INCREASE MAY BE SEEN ANYWAY BY TUESDAY OR WEDNESDAY.. IN THE MEANTIME MOST SEAS WILL BE AT OR BELOW 4 FEET EVEN IN THE OUTER WATERS...AND LESS IN THE PROTECTED WATERS...ESPECIALLY TO OUR WEST. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 79 90 79 / 40 30 40 10 STT 87 81 89 81 / 50 40 20 20 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 93/06
Hazardous weather outlook, Sep 14, 5:00 AM CDT, 9 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST FRI SEP 14 2007 PRZ001>013-AMZ710>750-151000- 600 AM AST FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...LOW LEVEL MOISTURE ASSOCIATED WITH AN APPROACHING LOW LEVEL TROUGH WILL COMBINE WITH DIURNAL AND LOCAL TERRAIN EFFECTS TO PRODUCE AFTERNOON AND EARLY EVENING SHOWERS AND ISOLATED THUNDERSTORMS MAINLY ACROSS THE WEST AND INTERIOR SECTIONS OF THE ISLAND TODAY. SOME OF THE SHOWERS AND STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO URBAN AND SMALL STREAM FLOODING. .DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT THE COASTAL AREAS FROM TIME TO TIME BUT NO SIGNIFICANT RAINFALL IS EXPECTED. THE EXCEPTION WILL BE IN THE AFTERNOONS ACROSS THE WESTERN THIRD OF PUERTO RICO WHERE SHOWERS AND THUNDERSTORMS WILL DEVELOP. AS A RESULT...LOCALIZED URBAN AND SMALL STREAM FLOODING WILL REMAIN POSSIBLE IN THESE AREAS. TROPICAL STORM INGRID WILL APPROACH THE LESSER ANTILLES OVER THE NEXT SEVERAL DAYS AND IS PRESENTLY FORECAST TO TRACK NORTHEAST OF THE LEEWARD ISLANDS TUESDAY INTO WEDNESDAY. THE PROGRESS OF THIS SYSTEM WILL BE CLOSELY MONITORED OVER THE NEXT FEW DAYS AS IT CONTINUES ON THE PROJECTED WEST NORTHWEST PATH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-151000- 600 AM AST FRI SEP 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...PASSING EARLY MORNING SHOWERS WILL AFFECT THE COASTAL AREAS FROM TIME TO TIME BUT NO SIGNIFICANT RAINFALL IS EXPECTED. AFTERNOONS SHOWERS OR AN ISOLATED THUNDERSTORM MAY DEVELOP OVER ONE OR TWO OF THE ISLANDS BUT NO SIGNIFICANT HAZARDS ARE FORECAST FOR THESE AREAS. TROPICAL STORM INGRID WILL APPROACH THE LESSER ANTILLES OVER THE NEXT SEVERAL DAYS AND IS PRESENTLY FORECAST TO TRACK NORTHEAST OF THE LEEWARD ISLANDS TUESDAY INTO WEDNESDAY. THE PROGRESS OF THIS SYSTEM WILL BE CLOSELY MONITORED OVER THE NEXT FEW DAYS AS IT CONTINUES ON THE PROJECTED WEST NORTHWEST PATH. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.